Mackenzie, John and Mekwi, W.R. (2012) An unconditionally stable second-order accurate ALE–FEM scheme for two-dimensional convection–diffusion problems. IMA Journal of Numerical Analysis, 32 (3). pp. 888-905. ISSN 0272-4979Full text not available in this repository. (Request a copy from the Strathclyde author)
The aim of this paper is to investigate the stability of time integration schemes for the solution of a finite element semi-discretization of a scalar convection–diffusion equation defined on a moving domain. An arbitrary Lagrangian–Eulerian formulation is used to reformulate the governing equation with respect to a moving reference frame. We devise an adaptive θ-method time integrator that is shown to be unconditionally stable and asymptotically second-order accurate for smoothly evolving meshes. An essential feature of the method is that it satisfies a discrete equivalent of the well-known geometric conservation law. Numerical experiments are presented to confirm the findings of the analysis.
|Keywords:||adaptivity, moving meshes, ALE-FEMschemes, stability geometric conservation law, Probabilities. Mathematical statistics, Computational Mathematics, Applied Mathematics, Mathematics(all)|
|Subjects:||Science > Mathematics > Probabilities. Mathematical statistics|
|Department:||Faculty of Science > Mathematics and Statistics|
|Depositing user:||Pure Administrator|
|Date Deposited:||13 Sep 2012 15:24|
|Last modified:||27 Apr 2016 16:49|